MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML
Catalog Number 814010100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a negative reverse typing from a transplanted patient on the ih-1000.The original blood group was b rh(d) positive, the transplanted bone marrow had blood group a rh(d) positive.Also, in the repeat test on another ih-1000, the sample showed no reaction in the reverse typing.The immediate spin test, on the other hand, showed a 2+ positive reaction with a1 reagent red blood cells.The crossmatch with an a rh(d) donor even showed a 4+ positive reaction.Since neither the complaint sample nor the affected patient sample were so far available, the retention sample of the supposedly defective lot ih-cell a1&b (ref #814010100, lot #9122011, exp.2021-08-02) with ih-card abo/d(dvi-)+rev.A1, b was tested on the ih-1000.Different donor samples were used for testing.The focus was on blood group b samples.All positive and negative reactions were correct.We did not observe any false negative reaction.Additionally, the retention sample of the supposedly defective lot was visually checked for intact sealing, homogeneous gel, correct filling height and the presence of a supernatant.All acceptance criteria were met.Regarding the affected ih-1000, the first analysis of the trace files did not show any dispense failure during the processes of the samples.All the steps of identification, pipetting, dispense, centrifugation and reading seemed to be performed correctly.Due to the ongoing investigation, we are not in the position to provide a conclusive statement.We are still waiting for the affected patient sample that had caused the false negative test result to be tested.The first analysis of the trace files did not give any indication of a malfunction of the instrument.The retention sample reacted as expected.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Event or Problem Description
The customer reported a negative reverse typing from a transplanted patient with ih-cell a1&b on his ih-1000.The original blood group was b rh(d) positive, the transplanted bone marrow had blood group a rh(d) positive.Also, in the repeat test on another ih-1000, the sample showed no reaction in the reverse typing.The immediate spin test, on the other hand, showed a 2+ positive reaction with a1 reagent red blood cells.The crossmatch with an a rh(d) donor even showed a 4+ positive reaction.Since neither the complaint sample nor the affected patient sample were so far available, our quality control laboratory tested their retention sample on the ih-1000.Different donor samples were used for testing.The focus was on blood group b samples.All positive and negative reactions were correct.We did not observe any false negative reaction.Additionally, the retention samples of the ih-card lots the customer had used were visually checked for intact sealing, homogeneous gel, correct filling height and the presence of a supernatant.All acceptance criteria were met.At the time we received the material the customer had sent in for investigational testing all affected reagent red blood cell products were expired.Therefore, the tests were performed with the current reagent red blood cell lots.The ih-cards returned by the customer had to be centrifuged, because they were not shipped in an upright position as required.The test results were as follows: the ih-cards returned by the customer were tested with known donor samples on the ih-1000.All positive and negative reactions were correct.Testing of the patient sample on ih-1000 confirmed the customer´s finding: the forward testing showed blood group a rhd positive, while the reactions with ih-cell a1&b were completely negative.We received a 1+ positive reaction with ih-cell a1 after a 15-minute incubation at 2 to 8°c which was not according to the ifu.The patient sample showed a positive reaction with biotestcell-a1 in the immediate spin test.Potency test of the patient sample with biotestcell-a1in the immediate spin test: titer 1.Based on the investigation the complaint was classified as confirmed - epp (expected product performance): the retention sample reacted as expected and the complaint sample could not be investigated within its shelf life.The false negative reaction was only observed with the patient sample.The retention sample of ih-cell a1&b met the acceptance criteria.The trace files of the affected ih-1000 were analyzed and did not show any dispense failure during the processes of the samples.All the steps of identification, pipetting, dispense, centrifugation and reading seemed to be performed correctly.The analysis of the trace files did not give any indication of a malfunction of the instrument.The retention sample reacted as expected.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL A1 & B
Common Device Name
IH-CELL A1 & B; 2X10 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key12258234
Report Number9610824-2021-00049
Device Sequence Number17393974
Product Code QHT
UDI-Device Identifier07611969952243
UDI-Public(01)07611969952243(17)210802(10)9122011
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2021
Device Catalogue Number814010100
Device Lot Number9122011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTESTCELL 3, LOT 9122011-00; BIOTESTCELL 3, LOT 9122011-00; IH-1000, SN 5100061; IH-1000, SN 5100061; IH-1000, SN 5100063; IH-1000, SN 5100063; IH-CARD ABO/D(DVI-)+REV A1,B, LOT 8045020; IH-CARD ABO/D(DVI-)+REV A1,B, LOT 8045020; IH-CARD AHG ANTI-IGG, LOT 8048040; IH-CARD AHG ANTI-IGG, LOT 8048040; IH-CELL I-II, LOT 9122011; IH-CELL I-II, LOT 9122011